MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CATH LAB SHEATH INTRO SET; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CATH LAB SHEATH INTRO SET; CATHETER PERCUTANEOUS
Catalog Number CL-07645
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "during removal of sheath, the sheath became difficult to removal, sheath become disconnected at hub and un-ribbon".The patient had no harm or injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one sheath extension assembly for analysis.The dilator was not returned.Signs of use were observed.Visual inspection revealed that the sheath body was partially separated from the hemostasis valve directly adjacent to the juncture hub.The coiled portion of the sheath body remained attached to the juncture hub.Microscopic evaluation of the separation points on the sheath and hemostasis hub revealed the sheath extrusion separation appeared jagged and stretched.After dimensional analysis was completed, the hemostasis hub was cross sectioned to view the internal connection point.The outer diameter of the sheath body measured 0.1110", which is within the specification limits of 0.111" - 0.115" per the sheath/dilator assembly drawing.The inner diameter for the sheath tip measured 0.0865", which is within the specification limits of 0.085"-0.087" per the sheath/dilator assembly drawing.Functional inspection could not be performed due to the separation of the returned device.Manufacturing was contacted and indicated that based on the cross-sectional images of the hemostasis hub, this issue could be related to the extrusion/wrapping process or the molding process.A device history record review was performed and no relevant findings were identified.The instructions for use (ifu) provided with this kit informs the user , "do not apply excessive force in removing guidewire or sheath/dilator.If withdrawal cannot be easily accomplished, determine cause using fluoroscopic guidance and request further consultation, if necessary." the customer report of a sheath body separation was confirmed through investigation of the returned sample.Visual analysis revealed that the sheath body had become partially separated from the hemostasis hub.Microscopic examination revealed that sheath extrusion appeared stretched at the separation points.The hemostasis hub was cross sectioned to view the internal connection point.The components passed all relevant dimensional requirements.Manufacturing was contacted as part of this complaint investigation.Based on review of the cross sectioned images, they indicated that root cause may be manufacturing related.A non-conformance has been initiated to further investigate this issue.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW CATH LAB SHEATH INTRO SET
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21584430
Report Number9680794-2025-00232
Device Sequence Number8757716
Product Code DQY
UDI-Device Identifier00801902001856
UDI-Public(01)00801902001856(11)230914(17)280831(10)14F23J0109(21)
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCL-07645
Device Lot Number14F23J0109
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2025
Supplement Date Received by Manufacturer03/19/2025
Initial Report FDA Received Date03/12/2025
Supplement Report FDA Received Date03/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient Age75 YR
Patient SexMale
Patient Weight44 KG